Heart problem!

Has anyone been told their asthma is causing heart problems.

My lips go blue alot and feet swell up.

AnE diagnosed me with conjestive heart failure that the mucus fluid in my lungs is putting

presure on my heart so it does not pump as good as it should and get back flow from heart.

Shown on xray and ecg and awaiting a heart scan in November.

Just wanted see if its a common problem ? xxx

20 Replies

  • Hey!!

    I saw that lots of people had looked at your post but no one had actually responded.

    I myself don't have this, but I just wanted to wish you all the best and hope that your scan in November isn't to bad and they can sort something out and make you comfortable!!


  • Thank you Charlie-warlie xxx

    Been put on diuretics till see cardiologist xxx

  • Hope they can improve things for you x

  • Hey, sorry to read that your having problems!

    i am a Cardiology nurse (a newbie tho!!)but this is something that we have been discussing at work recently as we see quite a few people who develop heart problems secondary to respiratory problems. Like u have been told above it really comes about because of the increased pressure in the lungs due to mucus build up which can then over time put more strain on the heart. On the bright side all the tests that have had and are going to have carried out will give the drs a good indication as to what damage has been done and what the best course of treatment will be, and there are loads of really effective treatments out there that can help so try not to worry yourself too much about it!

    i know that i have only really confirmed what you have been told, but if you have any questions dont hesitate to ask i will help you if i can :)

    all the best


  • Helloo!

    I have had some anomalies in the past, when been on silly doses of IV ventolin and s/c.

    I am on lower doses of s/c at the mo, still nebbing and still on Theophylline and recently put on Spiriva.

    I think this has caused an anomaly this week... had an ECG at Drs , variable tachycardia and pulse rate...

    Told not to worry too much but am trying to reduce my bronchodilator load to see if that helps without compromising my lungs.....

    It is concerning, hope you get it sorted.

    I am going to ask my cons on Monday about it.... Tachy seems to peak mid afternoon so I think it may the Theophylline overload peaking....


  • Thank you becca91.

    Be so glad when been seen.

    My lungs are full of mucus and chest feels heavy but my pf isnt to bad at all but get puffed quickly.

    Is it a common thing !

    Im on easyhaler,seretide,spiriva,slophyllin and Montelucast and steroids if needed xxx

  • Thank you kate Moss xxx

    So scared and darnt read up about it.

    My lungs just never seem free of mucus making me sick and chest heavy.

    Put on diuretics to help my heart pump fluid better.

    Just hope its all ok and lungs not damaged my heart xxx

  • Hi,

    The puffiness is really common and you will find that it gets worse as the day goes on! this is because your fluid drainage system is controlled by your circulatory system. So when your lungs are full of mucus it puts extra pressure on your heart which then doesn't work to 100% capacity affecting the pressure and amount of blood that is pumped around your body which then affects how much fluid is then taken out of the body's tissues causing it to build up. I hope I haven't lost you with this explanation!

    The ventolin may cause you your heart to race a bit if u have been taking quite large doses but on the whole i really cant see that your medication is having an effect on your heart condition, its the mucus build up that is causing the problems for you.

    i think your right not to start google-ing as there is so much mis information out there that can scare people, but if you do find that you want to find out more before you appointment i would recommend that if any websites stick to NHS choices and the British Heart foundation as they are reputable and provide non bias information that just give the facts and simple explanations.

    I completely understand that this is a very stressful and frightening time for you and your family and im sure you all have loads of questions that you want answered, my advice to you is to make a list of them all and take them with you to your cardiology appointment as the Drs will be more than happy to answer them for you.

    sorry for the long reply but i hope it helps put your mind at rest even if only a wee bit


  • HI Glynis and a belated welcome back!

    I have nothing useful to say I'm afraid but just wanted to say thinking of you and hope things improve, and you get a solution for your heart issues. x

  • Thank you becca91,

    Trying keep positive and the diuretics helping xxx

    Thank you for the information.....lol

  • Hi Philomela,

    Glad be back xxxx

    Dont use my netbook alot and my android for some reason would not let me post on Auk since changed over but Auk sorted it out now xxx

    Im not on facebook alot but wont put on my health probs as my sons and family on it and dont want wory them xxx

    im going be a granny in March xxx

  • Hi Glynis,

    very off topic but was just reading through and thought I'd say congratulations on being a Granny-to-be and good luck! Do you know if it's a boy or girl yet? x

  • Hi saxasoon,

    No they going wait and see ...lol

    They live in a rented house and just going through buying one so all happy.

    Been buy a few baby clothes today for them.

    Nice to say hi,been on here along time but had conection prob with new website with my phone.

    take care...lol

  • Hi Glynis,

    I really do hope things improve for you soon.

  • Hi Glynis

    I have no end of issues with my heart caused my asthma, but just wanted to say it's not all lost, there are a lot of knowledgable dr's out there and so good treatment plans so give it time and try not to worry too much


  • Thank you asthmagirl. xxxc

  • Thank you Snowy for the reasurance xxx

    Thinking of you also ...lol

  • IVe had problems with the right side of my heart enlarging with all the asthma attacks I've had. It sounds as though you are on the right track with the cardiologist. Sometimes you have to replace one lead consultant with another until certain issues are dealt with. I'm also on diuretics to relieve fluid build up as, like you, too much fluid makes you very breathless. The downside is the frequent trips to the loo which can also make you breathless.

    Can you lung consultant put pressure on to get you a quicker appointment as the heart issues are directly affecting your lung problems?

    Keep positive, you will get there.

    MoominMama x

  • hi Moominmama,

    Did they put you on anything else ?

    Had go docs tonight as really struggling and mucus in lungs and throat making me heve and so breathless.

    Been put on steroids. and 625mg antibiotics said lungs all crackly and got a pain in back so think infection.

    was a locum didnt test sats and only listend to top of my back .


  • Hi Glynis

    Glad to hear you got to see the doctor. My consultant and gp have also given me mucodyne to thin the sputum from time to time and saline Nebs which are brilliant for loosening things up without the heart racing effects of salbutamol , have you tried those?

    From the heart perspective i also find that atrovent Nebs push up my blood pressure.

    I hope the cardiologist can help you soon

    MoominMama x

You may also like...